Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 12, NWS Springfield, MO

March 1, 2007Wright County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Mar 1, 2007, 6:16 AM CST for Wright County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2007, 6:16 AM CST (12:16 UTC)
Expired
Mar 1, 2007, 7:00 AM CST
In force
44 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Wright County, MO

The radar

The Springfield radar (KSGF), 82 km from the middle of the area, began a volume at 12:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 3:58 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 232 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
232 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 011216
SVRSGF
MOC229-011300-
/O.NEW.KSGF.SV.W.0012.070301T1216Z-070301T1300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
616 AM CST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WRIGHT COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 700 AM CST.

* AT 614 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM LOCATED NEAR MANSFIELD...OR 12 MILES NORTHEAST
  OF AVA...AND MOVING NORTHEAST AT 50 MPH. THIS STORM IS CAPABLE OF
  PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES NORTHWEST OF MOUNTAIN GROVE BY 630 AM CST.

THE TOWNS OF DAWSON AND GRAFF ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LAT...LON 3747 9259 3706 9268 3706 9227 3748 9225

$$

GAGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 5:40 AM CST, 36 minutes earlier.

Area forecast discussion, Mar 1, 5:40 AM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 AM CST THU MAR 1 2007

...UPDATE TO AVAITION...

.DISCUSSION...

MAIN HIGHLIGHT/CONCERN IN THE SHORT TIME WILL BE ONGOING SEVERE
WEATHER THREAT THIS MORNING. THE THUNDERSTORMS WILL BE ASSOCIATED
WITH A DRY LINE THAT IS CURRENTLY IN EASTERN OKLAHOMA. A LINE OF
THUNDERSTORMS HAVE FORMED ALONG THE DRY LINE AND WILL CONTINUE TO
WORK TO THE NORTHEAST THIS MORNING. ALSO THERE HAS BEEN SOME
THUNDERSTORMS DEVELOP OVER THE WEST PLAINS AREA AND NORTHERN
ARKANSAS. INSTABILITY IS WEAK IN THIS AREA SO THESE STORMS ARE NOT
EXPECTED TO BECOME STRONG AND WILL STAY EAST OF WET PLAINS AS THEY
MOVE TO THE NORTHEAST.

THE COLD FRONT WILL START TO MOVE INTO THE CWA EARLY THIS MORNING
AND SHOULD QUICKLY MOVE THROUGH THE AREA AND BE OUT OF THE AREA BY
MID MORNING. A LINE OF THUNDERSTORMS HAVE FORMED ON THIS LINE AND
WILL CONTINUE ACROSS THE AREA AS THE COLD FRONT PUSHES THROUGH. THE
INSTABILITY WILL STILL BE ON THE MARGINAL SIDE WITH SURFACE BASED
CAPE APPROACH 1000 J/KG. LOW LEVEL SHEAR WILL CONTINUE TO BE VERY
STRONG ALONG AND FORCING WILL BE STRONG AS AN UPPER LEVEL TROUGH
SWINGS THROUGH THE AREA ALONG WITH THE DRY LINE. WITH THE SURFACE
BASED INSTABILITY THE TORNADO THREAT IS STILL POSSIBLE...WHICH IS
WHY A TORNADO WATCH HAS BEEN ISSUED PORTIONS OF THE CWA. EMBEDDED
SUPERCELLS WILL BE POSSIBLE WITH IN THE LINE OF STORMS. ALL THE
THUNDERSTORM ACTIVITY WILL BE ASSOCIATED WITH THE FRONT WHICH WILL
QUICKLY MOVE ACROSS THE AREA...SO THERE WILL ONLY BE A SMALL WINDOW
FOR SEVERE WEATHER.

THE LOW WILL QUICKLY MOVE OFF TO THE EAST TODAY ENDING THE
THUNDERSTORM CHANCES BY NOON TODAY. BEHIND THE FRONT THE PRESSURE
GRANDAUNT WILL CONTINUE TO BE TIGHT...ALLOWING FOR ANOTHER WINDY DAY
ACROSS THE OZARKS. A COLD FRONT WILL ALSO SWING THROUGH THE AREA
TODAY. BRING COOL TEMPERATURES TO THE REGION FOR THE WEEKEND. WRAP
AROUND PRECIPITATION WILL FORM ON THE BACK SIDE THE UPPER LEVEL LOW
FRIDAY AND SATURDAY...AT THIS TIME IT LOOKS LIKE ALL PRECIPITATION
WILL STAY NORTH OF THE AREA.

WISE

&&

.AVIATION...

FOR THE 12Z KSGF/KJLN TAFS...THE STRONG STORM SYSTEM THAT BROUGHT
SEVERE WEATHER TO THE REGION THIS MORNING...HAS MOVED OF TO THE EAST
OF THE TWO TAF SITES. MVFR CEILINGS WILL START OFF AT BOTH TAF
SITES...WITH CEILINGS IMPROVING THROUGH THE DAY.

WINDY WEATHER CONDITIONS WILL CONTINUE TODAY WITH STRONG WEST WINDS
TODAY.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Mar 1, 6:00 AM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CST THU MAR 1 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
600 AM CST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED STRONG TO SEVERE STORMS CAPABLE OF PRODUCING:
   HAIL UP TO THE SIZE OF GOLF BALLS.
   DAMAGING WINDS IN EXCESS OF 60 MPH.
   AND ISOLATED TORNADOES.

  AREAS AFFECTED AND TIMING:

  SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF A LINE
FROM BRANSON TO LEBANON THROUGH THE MID MORNING HOURS. THE STORMS
WILL SPREAD EAST THIS MORNING.

  DISCUSSION:

  A STRONG UPPER LEVEL JET STREAM HAS SET UP ACROSS THE
  SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY REGION OVERNIGHT AS
  A POTENT STORM SYSTEM IS PUSHING ACROSS THE PLAINS. THESE HAVE
  PRODUCED SEVERE THUNDERSTORMS ACROSS THE REGION THIS MORNING.
  THE STRONG STORM   SYSTEM WILL CONTINUE TO PUSH TO THE EAST
  TODAY CREATING THE POSSIBILITY   OF SEVERE WEATHER WHERE IT TRACKS.

  INSTABILITY AND WIND SHEAR HAS INCREASE OVERNIGHT AND IS AIDING
  IN SEVERE STORM DEVELOPMENT. THE PRIMARY THREATS WILL BE LARGE
  HAIL...DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES
  ARE ALSO POSSIBLE...AS THE CAPPING INVERSION HAS BE ERODED AND
  STORMS HAVE BECOME SURFACE BASED. THE THUNDERSTORM THREAT WILL
  MOVE OUT OF THE AREA BY MID MORNING TODAY.

  GUSTY WEST WINDS WILL BE POSSIBLE TODAY BEHIND THE STORM SYSTEM AS
  A TIGHT PRESSURE GRADIENT SETS UP OVER THE REGION. WIND GUST
  TO 35 MPH WILL BE POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THE MORNING HOURS
 ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WISE

In the hours before

Local storm report, Mar 1, 4:46 AM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
446 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 AM     TSTM WND GST     SPRINGFIELD             37.20N 93.29W
03/01/2007  E55 MPH          GREENE             MO   AMATEUR RADIO

            50 PLUS MILE PER HOUR THUNDERSTORM WIND GUST OCCURRED AT
            CAMPBELL AND JAMESRIVER IN SPRINGFIELD

&&

WISE
Local storm report, Mar 1, 4:53 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
453 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 AM     HAIL             BUFFALO                 37.64N 93.09W
03/01/2007  E1.00 INCH       DALLAS             MO   LAW ENFORCEMENT

&&

GAEDE
Special weather statement, Mar 1, 4:58 AM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
458 AM CST THU MAR 1 2007

KSC011-021-037-MOC011-039-057-097-109-119-145-185-217-011800-
/O.CAN.KSGF.TO.A.0041.000000T0000Z-070301T1400Z/

THE NATIONAL WEATHER SERVICE HAS CANCELLED TORNADO WATCH 41 FOR
THE FOLLOWING AREAS

IN KANSAS THIS CANCELS 3 COUNTIES

IN SOUTHEAST KANSAS

BOURBON               CHEROKEE              CRAWFORD

IN MISSOURI THIS CANCELS 9 COUNTIES

IN CENTRAL MISSOURI

ST. CLAIR

IN SOUTHWEST MISSOURI

BARTON                CEDAR                 DADE
JASPER                LAWRENCE              MCDONALD
NEWTON                VERNON

THIS INCLUDES THE CITIES OF...ANDERSON...APPLETON CITY...AURORA...
BAXTER SPRINGS...CARTHAGE...COLUMBUS...EL DORADO SPRINGS...
FORT SCOTT...GREENFIELD...JOPLIN...LAMAR...MOUNT VERNON...
NEOSHO...NEVADA...OSCEOLA...PINEVILLE...PITTSBURG AND STOCKTON.

MOC009-015-029-043-059-077-085-105-141-167-209-213-225-011800-
/O.CON.KSGF.TO.A.0041.000000T0000Z-070301T1400Z/

TORNADO WATCH 41 REMAINS VALID UNTIL 8 AM CST THIS MORNING FOR
THE FOLLOWING AREAS

IN MISSOURI THIS WATCH INCLUDES 13 COUNTIES

IN CENTRAL MISSOURI

BENTON                CAMDEN                HICKORY
MORGAN

IN SOUTHWEST MISSOURI

BARRY                 CHRISTIAN             DALLAS
GREENE                LACLEDE               POLK
STONE                 TANEY                 WEBSTER

THIS INCLUDES THE CITIES OF...BOLIVAR...BRANSON...BUFFALO...
CAMDENTON...CASSVILLE...COLE CAMP...FORSYTH...GALENA...
HERMITAGE...KIMBERLING CITY...LEBANON...MARSHFIELD...MONETT...
NIXA...OSAGE BEACH...OZARK...REPUBLIC...ROGERSVILLE...
SPRINGFIELD...VERSAILLES AND WARSAW.

MOC065-067-091-125-131-149-153-161-169-203-215-229-011800-
/O.CON.KSGF.TO.A.0042.000000T0000Z-070301T1800Z/

TORNADO WATCH 42 REMAINS VALID UNTIL NOON CST TODAY FOR THE
FOLLOWING AREAS

IN MISSOURI THIS WATCH INCLUDES 12 COUNTIES

IN CENTRAL MISSOURI

MARIES                MILLER                PHELPS
PULASKI

IN SOUTH CENTRAL MISSOURI

DENT                  HOWELL                OREGON
SHANNON               TEXAS

IN SOUTHWEST MISSOURI

DOUGLAS               OZARK                 WRIGHT

THIS INCLUDES THE CITIES OF...ALTON...AVA...CABOOL...ELDON...
EMINENCE...FORT LEONARD WOOD...GAINESVILLE...HOUSTON...
LAKE OZARK...MANSFIELD...MOUNTAIN GROVE...ROLLA...SALEM...
THAYER...THEODOSIA...VIENNA...WAYNESVILLE...WEST PLAINS...
WILLOW SPRINGS AND WINONA.

WISE
Local storm report, Mar 1, 5:18 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
518 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 AM     HAIL             NIXA                    37.04N 93.29W
03/01/2007  E1.00 INCH       CHRISTIAN          MO   AMATEUR RADIO

            QUARTER HAIL ALSO REPORTED IN OZARK

&&

GAEDE
Local storm report, Mar 1, 5:49 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
549 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     TORNADO          PHILLIPSBURG            37.55N 92.78W
03/01/2007                   LACLEDE            MO   BROADCAST MEDIA

            PUBLIC REPORT RELAYED BY MEDIA

&&

GAEDE
Local storm report, Mar 1, 6:00 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 AM     TSTM WND DMG     5 S LEBANON             37.61N 92.66W
03/01/2007                   LACLEDE            MO   EMERGENCY MNGR

            TREES DOWN

&&

GAEDE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 2:42 AM CSTSevere Thunderstorm WarningSGFBarton, Jasper63 min
Mar 1, 3:04 AM CSTTornado WarningSGFBarton30 min
Mar 1, 3:11 AM CSTSevere Thunderstorm WarningSGFBenton, Hickory25 min
Mar 1, 3:17 AM CSTTornado WarningSGFCedar, Vernon43 min
Mar 1, 3:39 AM CSTSevere Thunderstorm WarningSGFBarton36 min
Mar 1, 3:43 AM CSTSevere Thunderstorm WarningSGFLawrence62 min
Mar 1, 3:46 AM CSTTornado WarningSGFSt. Clair59 min
Mar 1, 3:49 AM CSTTornado WarningSGFBarton, Cedar, Dade56 min
Mar 1, 3:53 AM CSTTornado WarningSGFDade, Lawrence20 min
Mar 1, 4:01 AM CSTSevere Thunderstorm WarningSGFGreene, Polk59 min
Mar 1, 4:05 AM CSTTornado WarningSGFBenton, Hickory55 min
Mar 1, 4:20 AM CSTTornado WarningSGFChristian, Greene40 min
Mar 1, 4:22 AM CSTTornado WarningSGFPolk32 min
Mar 1, 4:24 AM CSTSevere Thunderstorm WarningSGFBarry36 min
Mar 1, 4:28 AM CSTTornado WarningSGFStone, Taney62 min
Mar 1, 4:35 AM CSTTornado WarningSGFDallas39 min
Mar 1, 4:41 AM CSTTornado WarningSGFWebster64 min
Mar 1, 4:51 AM CSTTornado WarningSGFLaclede54 min
Mar 1, 4:57 AM CSTSevere Thunderstorm WarningSGFStone33 min
Mar 1, 5:07 AM CSTSevere Thunderstorm WarningSGFChristian38 min
Mar 1, 5:15 AM CSTTornado WarningSGFChristian15 min
Mar 1, 5:32 AM CSTTornado WarningSGFWebster43 min
Mar 1, 5:42 AM CSTTornado WarningSGFLaclede, Pulaski48 min
Mar 1, 5:47 AM CSTTornado WarningSGFOzark43 min
Mar 1, 6:14 AM CSTTornado WarningSGFMaries, Phelps46 min
Mar 1, 6:20 AM CSTTornado WarningSGFHowell55 min
Mar 1, 6:27 AM CSTTornado WarningSGFWright18 min
Mar 1, 6:47 AM CSTTornado WarningSGFOregon58 min
Mar 1, 6:51 AM CSTTornado WarningSGFHowell, Oregon54 min
Mar 1, 7:00 AM CSTTornado WarningSGFPhelps18 min
Mar 1, 7:00 AM CSTTornado WarningSGFShannon51 min
Mar 1, 7:38 AM CSTTornado WarningSGFOregon52 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.